Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Wakefield, VA

June 10, 2011Nottoway County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 10, 2011, 3:19 AM EDT for Nottoway County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 3:19 AM EDT (07:19 UTC)
Expired
Jun 10, 2011, 4:04 AM EDT
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Nottoway County, VA

The radar

The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WGUS51 KAKQ 100719
FFWAKQ
VAC135-101015-
/O.NEW.KAKQ.FF.W.0001.110610T0719Z-110610T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 615 AM EDT

* AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS
  OF THE INDICATED COUNTY. RADAR ESTIMATES UP TO 4 INCHES OF RAIN HAS 
  FALLEN ACROSS FAR NORTHWESTERN NOTTOWAY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3729 7823 3727 7811 3719 7813 3721 7824

$$

HURLEY
1 follow-up statement
695 
WGUS71 KAKQ 100804
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 AM EDT FRI JUN 10 2011

VAC135-100813-
/O.CAN.KAKQ.FF.W.0001.000000T0000Z-110610T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOTTOWAY VA-
404 AM EDT FRI JUN 10 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
NOTTOWAY COUNTY...

AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAIN HAD DIMINISHED
AND MOVED OUT OF THE WARNED AREA. AS A RESULT...THE FLASH FLOOD 
WARNING IS NO LONGER IN EFFECT.

LAT...LON 3729 7823 3727 7811 3719 7813 3721 7824

$$

HURLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:46 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 10, 1:46 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
146 AM EDT FRI JUN 10 2011

.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL SLOWLY
WEAKEN OVER THE NEXT FEW DAYS...AS A COLD FRONT STALLS OVER THE
NORTHERN MID ATLANTIC REGION. THE FRONT WILL EVENTUALLY PUSH
THROUGH AS A COLD FRONT ON SUNDAY...WITH HIGH PRESSURE BUILDING
IN FOR THE BEGINNING OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
LATEST WX ANALYSIS SHOWING WEAKENING UPPER LEVEL RIDGE ACROSS THE
SOUTHERN PLAINS...EXTENDING EAST TO THE SOUTHEASTERN CONUS.
DESPITE STRONG CAPPING INVERSION IN PLACE ATTM...OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION AND WEAK SFC TROUGH IN PLACE
ACROSS THE REGION HAVE BEEN ENOUGH TO SPARK A FEW ISOLATED
THUNDERSTORMS THIS EVENING. EXPECT AREAL COVERAGE OF ANY
ADDITIONAL STORMS TO BE VERY LOW...BUT HAVE CONTINUED WITH JUST
A SLGT CHC POP INTO THE ERY MORNING HOURS ACROSS ALL BUT SERN
VA/NE NC ZONES (WHERE CAP REMAINS THE STRONGEST. MORE WIDESPREAD
SHRAS/TSRAS ACROSS NORTHERN MID-ATLANTIC WL CONTINUE TO SLIDE JUST
TO THE NORTH OF THE REGION OVER THE NEXT FEW HOURS....SO HV
LOWERED POPS BACK TO SLIGHT CHC. REMAINING DRY FOR MOST
OVERNIGHT...MILD AND MUGGY ONCE AGAIN OVERNIGHT W/ERY MORNING LOWS
GENERALLY IN THE LOW 70S.

OTW...SOME DAILY RECORD MAXIMA WERE TIED/BROKEN TDA (SEE CLIMATE
SECTION BELOW FOR MORE INFORMATION).

FRIDAY...
NOT EXPECTING MUCH IN THE WAY OF AM CONVECTION FRI...WITH
NO REAL CONVECTIVE TRIGGER IN PLACE AND LESS INSTABILITY DURING
THE MORNING HRS. TREND POPS BACK INTO THE FCST DURING THE MID-LT
AFTN HRS...FOLLOWING A BIT CLOSER TO NAM PRECIP PROFILE ALTHOUGH
THE GFS IN NOT THAT MUCH DIFFERENT. A BIT MORE OF A LIGHT EAST
FLOW TWDS THE COAST (WHICH WOULD TEND TO STABILIZE THINGS THERE AS
WELL AS KEEP TEMPS A BIT COOLER). HAVE FOCUSED HIGHEST POPS OVER
INTERIOR SRN VA...WHERE BOTH MODELS SHOW BEST LOW LEVEL
CONVERGENCE BY AFTN WITH SOME DEGREE OF A THERMAL TROUGH
DEVELOPING. HIGHS AGAIN RATHER WARM TO HOT...BUT NOT AS HOT AS
TODAY...MAINLY MID 90S WELL INLAND TO UPPER 80S/LOWER 90S TWDS THE
COAST.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
ON SATURDAY...MODELS DEPICT STALLED FRONTAL BOUNDARY NEAR
NORTHERN VA/MD...AND ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS...FOCUSING HIGHER POPS NORTHERN AREAS CLOSER TO THE
BOUNDARY AND AGAIN PRIMARILY IN THE AFTN AND EVENING. HIGH TEMPS
UPPER 80S ERN SHORE TO THE LOWER 90S FOR MOST OF THE REST OF THE
CWA.

SUNDAY...FRONT FINALLY PUSHES SOUTH AS A COLD FRONT. THIS WILL
BRING ANOTHER CHC FOR SHWRS AND TSTMS...THIS TIME NOT AS CONFINED
TO THE AFTN HRS (AT LEAST FOR NW SECTIONS). HIGHS LWR 90S SE TO
UPPER 80S N/NW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A BRK FM VRY WRM/HUMID WX TO DRIER (THOUGH STILL WRM) WX IN THE
XNTDD PDS. AMPLIFYING TROUGH INTO THE NE CONUS SUN NGT INTO TUE
ENOUGH TO PUSH A CDFNT THROUGH THE FA. LINGERING CNVTV PTNTL W/ FNTL
PASSAGE SUN NGT...THEN LAST TO END OVR NE NC ON MON. FOR
TUE/WED...DRYING AMS FM THE NNW XPCTD TO SUPPRESS PTNTL FOR PCPN.
MDLS HV NEXT SYS APPROACHING FM THE W BY THU...W/ PSBL INCRS IN
CLDNS AND POPS.

HI TEMPS EACH DAY MNLY FM THE 70S TO L80S E...AND IN THE 80S INLAND.
LO TEMPS MNLY IN THE 60S...THOUGH SOME LCTNS HVG READINGS FALL INTO
THE 50S PSBL MON/TUE NGTS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS CONTINUE THROUGH FRIDAY AFTN. SOME MVFR VSBYS
POSSIBLE AT SBY AND RIC FOR A FEW HOURS NEAR SUNRISE...SIMILAR TO
THURSDAY MORNING. WINDS WILL CONTINUE LIGHT AND TURN TO A NE
DIRECTION DURING THE DAY FRIDAY UNDER THE INFLUENCE HIGH PRESSURE
TO THE NORTH BRIEFLY BUILDING INTO THE MID ATLANTIC. THESE WINDS
WILL TURN BACK TO THE SE AND S LATE FRIDAY AND FRIDAY NIGHT. WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTN BUT THESE
ARE NOT INCLUDED IN THE TAFS.

OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY...AS A WEAK TROF OR FRNTL BNDRY STALLS
OVER THE AREA SATURDAY FOLLOWED BY A COLD FRONTAL PASSAGE LATE
SUNDAY. THE CHC FOR MRNG STRATUS AND FOG WILL BE ENHANCED IN AREAS
WHERE PCPN OCCURS. A TREND TOWARD DRIER CONDITIONS IS FORECAST EARLY
NEXT WEEK.

&&

.MARINE...
OTR THAN MNLY DIURNAL CNVTN INTO THE END OF THE WKND...QUIET WX
CONTS ON THE WTRS. WKNG BNDRY SETTLES OVR NRN/CNTRL PORTIONS OF
THROUGH FRI NGT/ERY SAT. WNDS BCMG VRBL NR/N OF FNT...THEN E...B4
SSW AGN LT SAT AND SUN. S OF BNDRY...WND DRCTN RMNS GENLY SSE INTO
THE WKND...THEN SW SUN. (LT) SUN INTO (ERY) MON...SCT STMS PSBL W/
CDFNTL PASSAGE...W/ WNDSPDS INCRSG TO 10-20 KT. BEHIND THE FNT...A
PD OF NNW SURGE (AND PSBL LO END SCAS) MON...B4 SFC HI PRES BUILDS
INTO THE RGN FM THE NNW. USED WAVEWATCH (FOR OCN) AND LCL WV GUID
(FOR BAY) THROUGH THE PD.

&&

.CLIMATE...
RECORD HIGH TEMPS...

       THU                                FRI
RIC  98/2008 (TIED RECORD/HIGH OF 98)   101/2008
ORF 102/1874 (NO RECORD...HIGH OF 98)   101/1964
SBY  97/1999 (NEW RECORD/HIGH OF 100)    97/2008
ECG  96/1993 (NEW RECORD/HIGH OF 98)     99/1993

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ017-102.
VA...AIR QUALITY ALERT FROM 9 AM THIS MORNING TO MIDNIGHT EDT
     TONIGHT FOR VAZ084-090-091-093>098.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MAM
SHORT TERM...LKB
LONG TERM...ALB
AVIATION...BKH
MARINE...ALB
CLIMATE...
Hazardous weather outlook, Jun 9, 9:33 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 PM EDT THU JUN 9 2011

NCZ012>014-030>032-VAZ048-049-060>062-064>069-072>079-085>089-092-
110145-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-
LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
933 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY.
WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN
THE MID 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD HEAT
INDICES BETWEEN 100 AND 103 DEGREES FOR MUCH OF LATE FRIDAY
MORNING INTO THE AFTERNOON.

ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE
STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-090-091-093-094-096-110145-
GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
SUFFOLK-
933 PM EDT THU JUN 9 2011

...AIR QUALITY ALERT IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT EDT
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ063-070-071-080>083-110145-
DORCHESTER-WICOMICO-SOMERSET-HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-
933 PM EDT THU JUN 9 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY.
WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN
THE LOW TO MID 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD
HEAT INDICES BETWEEN 100 AND 103 DEGREES FOR MUCH OF LATE FRIDAY
MORNING INTO THE AFTERNOON.

ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE
STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-110145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
933 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ095-097-098-110145-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
933 PM EDT THU JUN 9 2011

...AIR QUALITY ALERT IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT EDT
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ015-016-VAZ099-100-110145-
MARYLAND BEACHES-PASQUOTANK-CAMDEN-ACCOMACK-NORTHAMPTON VA-
933 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA AND THE EASTERN SHORE
OF VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-110145-
INLAND WORCESTER-
933 PM EDT THU JUN 9 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY.
WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN
THE LOW 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD HEAT
INDICES AROUND 100 DEGREES FOR MUCH OF LATE FRIDAY MORNING INTO
THE AFTERNOON.

ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE
STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-110145-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
933 PM EDT THU JUN 9 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 11:29 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 PM EDT THU JUN 9 2011

VAZ048-049-100400-
FLUVANNA VA-LOUISA VA-
1129 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM MOVING INTO FLUVANNA AND LOUISA COUNTIES...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES NORTHEAST OF BOSWELLS TAVERN TO LAKE
MONTICELLO...OR FROM 10 MILES NORTHWEST OF LOUISA TO 9 MILES
NORTHWEST OF PALMYRA...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BOSWELLS TAVERN AROUND 1150 PM EDT.

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3806 7826 3812 7821 3815 7810 3814 7800
      3783 7830 3787 7842

05
Special weather statement, Jun 9, 11:59 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 PM EDT THU JUN 9 2011

VAZ048-049-100500-
FLUVANNA VA-LOUISA VA-
1159 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM OVER WESTERN FLUVANNA AND LOUISA COUNTIES...

AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES NORTHWEST OF LOUISA TO LAKE
MONTICELLO...OR FROM 7 MILES NORTHWEST OF LOUISA TO 6 MILES WEST OF
PALMYRA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR   PALMYRA AROUND 1225 AM EDT...
  LOUISA AROUND 1235 AM EDT...
  KENTS STORE AROUND 1250 AM EDT...

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3794 7837 3815 7815 3814 7812 3816 7809
      3814 7806 3814 7801 3812 7797 3812 7789
      3809 7781 3798 7798 3780 7820 3787 7843

05
Special weather statement, Jun 10, 1:52 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 AM EDT FRI JUN 10 2011

MDZ021-022-100635-
DORCHESTER MD-WICOMICO MD-
152 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...

AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT
35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SECRETARY AT 205 AM
EDT...EAST NEW MARKET AT 210 AM EDT...HURLOCK AT 215 AM EDT...
ELDORADO...AND...BROOKVIEW AT 220 AM EDT...GALESTOWN AT 230 AM EDT.

EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.

LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
      3851 7570 3855 7623 3862 7622 3864 7616
      3860 7615 3860 7608 3858 7603 3860 7599
      3863 7599 3868 7594 3871 7585

GINGRICH
Special weather statement, Jun 10, 2:04 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 AM EDT FRI JUN 10 2011

MDZ022-024-025-100645-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
204 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM MOVING THROUGH WICOMICO COUNTY...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELMAR...OR ABOUT OVER SALISBURY...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHESAPEAKE
HEIGHTS AT 210 AM EDT...MELSON AT 220 AM EDT...PARSONSBURG...AND...
SALISBURY-WICOMICO AT 225 AM EDT...PITTSVILLE AT 240 AM EDT.

EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.

LAT...LON 3822 7522 3820 7525 3818 7524 3818 7525
      3837 7571 3847 7566 3846 7526 3843 7512

GINGRICH
Special weather statement, Jun 10, 2:35 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 AM EDT FRI JUN 10 2011

VAZ060-067-068-080-100715-
AMELIA VA-DINWIDDIE VA-NOTTOWAY VA-PRINCE EDWARD VA-
235 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM OVER NOTTOWAY COUNTY...

AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BURKEVILLE...OR ABOUT OVER CREWE...MOVING
EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CREWE AT 245 AM
EDT...JETERSVILLE AT 255 AM EDT...FERGUSONVILLE AT 305 AM EDT.

EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THIS STORM. PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3735 7789 3710 7789 3714 7827 3732 7827

GINGRICH
Special weather statement, Jun 10, 2:46 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 AM EDT FRI JUN 10 2011

VAZ049-060-062>064-066>071-100730-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
246 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...

AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUMPASS TO 16 MILES SOUTHWEST OF GREEN
BAY...OR FROM 8 MILES EAST OF MINERAL TO KEYSVILLE...MOVING EAST AT 5
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  LOCUST CREEK AROUND 250 AM EDT...
  TRUXILLO AROUND 255 AM EDT...
  BURKES TAVERN AROUND 300 AM EDT...
  PRINCE EDWARD LAKE AROUND 305 AM EDT...
  GREEN BAY AROUND 310 AM EDT...
  MABELTON AROUND 315 AM EDT...

EXPECT HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3745 7808 3806 7784 3806 7777 3800 7766
      3806 7757 3806 7748 3745 7771 3693 7836
      3693 7849 3708 7846 3711 7850

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:22 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg38 min
Jun 9, 10:43 PM EDTSpecial Weather StatementAKQLouisa62 min
Jun 9, 11:29 PM EDTSpecial Weather StatementAKQFluvanna31 min
Jun 9, 11:59 PM EDTSpecial Weather StatementAKQFluvanna61 min
Jun 10, 2:35 AM EDTSpecial Weather StatementAKQAmelia, Nottoway40 min
Jun 10, 2:46 AM EDTSpecial Weather StatementAKQAmelia, Goochland, Powhatan44 min
Jun 10, 4:15 AM EDTSpecial Weather StatementAKQLunenburg60 min
Jun 10, 2:42 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg63 min
Jun 10, 2:57 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex33 min
Jun 10, 3:18 PM EDTSpecial Weather StatementAKQCity of Virginia Beach57 min
Jun 10, 3:23 PM EDTSpecial Weather StatementAKQMiddlesex52 min
Jun 10, 3:31 PM EDTAreal Flood AdvisoryAKQGloucester, King and Queen, Mathews, Middlesex89 min
Jun 10, 3:41 PM EDTSpecial Weather StatementAKQCharles City, Prince George, City of Hopewell64 min
Jun 10, 3:45 PM EDTSpecial Weather StatementAKQCity of Chesapeake60 min
Jun 10, 3:54 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico96 min
Jun 10, 4:11 PM EDTSpecial Weather StatementAKQCity of Virginia Beach64 min
Jun 10, 4:15 PM EDTSpecial Weather StatementAKQSurry60 min
Jun 10, 4:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 10, 4:16 PM EDTSpecial Weather StatementAKQSurry59 min
Jun 10, 4:20 PM EDTAreal Flood AdvisoryAKQGloucester, King and Queen, King William, Middlesex, New Kent85 min
Jun 10, 4:25 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin65 min
Jun 10, 4:29 PM EDTSpecial Weather StatementAKQAccomack46 min
Jun 10, 4:35 PM EDTSpecial Weather StatementAKQCity of Norfolk55 min
Jun 10, 4:36 PM EDTSpecial Weather StatementAKQMiddlesex54 min
Jun 10, 4:40 PM EDTSpecial Marine WarningAKQ95 min
Jun 10, 4:44 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Suffolk91 min
Jun 10, 4:48 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach27 min
Jun 10, 4:53 PM EDTSpecial Weather StatementAKQDinwiddie52 min
Jun 10, 5:16 PM EDTSpecial Marine WarningAKQ89 min
Jun 10, 5:26 PM EDTSpecial Weather StatementAKQKing and Queen64 min
Jun 10, 5:30 PM EDTSpecial Weather StatementAKQCity of Virginia Beach60 min
Jun 10, 5:31 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson59 min
Jun 10, 5:36 PM EDTSpecial Marine WarningAKQ84 min
Jun 10, 5:53 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson82 min
Jun 10, 5:54 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk66 min
Jun 10, 5:58 PM EDTSpecial Weather StatementAKQNorthampton62 min
Jun 10, 6:28 PM EDTSpecial Marine WarningAKQ92 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.